Jump to content
CrazyBoards.org

Phat Girl

Member
  • Content Count

    7
  • Joined

  • Last visited

About Phat Girl

  • Rank
    Member

Profile Information

  • Gender
    female
  • Location
    Michigan

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I know that meds can cause memory problems, but mine got worse. And my IQ did drop significantly. All I can say is use every tool you can to function and watch your symptoms. I kept a running diary of issues - replacing words with other words, all types of memory issues (forgetting words, conversations, repeating myself, forgetting recipes (substituting wrong items thinking it's something else or forgetting to add significant ingredients, forget cooking, forget what I'm doing while I'm doing it, and problems with decision making, hesitation when engaged in activity (almost had a horrific accident), trouble reading (rereading the same thing and not knowing what it was), slow dexterity, and becoming disoriented, getting lost. The meds caused narrowing of the blood vessels in the brain, damaging my white matter. It took me a long time to seek help. Even if I would have known my crazy meds were going to cause this, I wouldn't have stopped them. They have literally saved my life. I just wondered if this has happened to anyone else.
  2. Hi. For years I had memory issues and brain fog that I always just attributed to depression and the meds that kept me sane. The past few years I noticed my memory was deteriorating. I would forget complete conversations from one day to the next, sometimes even the same day. I lost my language skills, I know that I know things but can't recall or express them, I can no longer read anything longer than a short article without forgetting what I read and then rereading it. It is becomming increasingly difficult to make choices and my reaction times fine motor skills are slow. And the worst thing that happened was when I became disoriented and got lost driving to a doctor's office I've been to a hundred times. That happened twice. I started wondering if I was getting Alzheimer's. I began having some balance issues so my doc ordered an MRI. It showed moderately extensive white matter changes. Neurologist said the damage was due to small vessle disease (brain) and that it was caused from years of taking psych meds. Not common, but it can happen. He told me that I can no longer drive. Had a cognition evaluation and the findings were that I had a mild vascular neurocognitive disorder or mild cognitive impairment. I went from being highly intelligent to gifted to being of low average intelligence. They said it's not dementia yet, and it may never be, but it's really shaken me. Doc put me on Aricept to slow progression of damage. It won't make anything better but it may help keep it from getting worse. I say if it's worrying you, see your doctor, your pdoc, anyone who will help you find the answers.
  3. I was on high dose NSAIDs for arthritis pain for a couple of years while taking lithium. Blood levels were therapeutic until the end when I went toxic. Blood level 3. I don't recommend taking NSAIDs while on lithium, I had hallucinations, severe tremors, couldn't think straight. It was awful. Spent 4 days in the hospital detoxifying.
  4. My son has terrible anxiety. Was on seroquel for about a year and gained over 70 lbs. Now on effexor and klonopin. Doing better, but still has issues.
  5. Over the past 3 - 4 years I have experienced memory issues and brain fog (worse than the typical psychotropic side effects), poor balance, and twice I became disoriented/lost going to familiar places. My attention span sucks, I forget whole conversations, my language skills and ability to express myself are gone and I find it difficult to read. MRI showed moderately extensive white matter changes resulting from small vessel disease (brain). My neurologist said it's from the years on psychotropic meds. Currently taking geodon, lamictal, buspar, wellbutrin, and trazodone. Past meds have been lithium, depakote, cymbalta, zoloft, abilify. Currently taking Aricept to slow progression of damage. Wondering if anyone else has this diagnosis?
  6. I have had balance issues for years, and I think it started when I was diagnosed with BP 2 about 12 years ago, but it's getting worse. I feel off-kilter, with balance checks when standing or walking. I take geodon, lamictal, wellbutrin, and trazadone. I told my family doc that I beleve this is a side effect of my meds. He dismissed it and referred me to a neurologist. He also doesn't believe my memory issues are from being bipolar and taking pysch meds. My pdoc seems to think it's possible it's the meds. Has anyone else had balance problems?
  7. I was reading thru all these posts and feel like I'm 16 years too late. My son was just diagnosed bipolar. I feel guilty for passing it on and the doctor was quite clear explaining to him it's genetic. I was undiagnosed was I had him. I was being treated for depression but was told it was just situational. I'm sad for my son. He has been having a real hard time the past 4 months but the diagnosis should bring him the right treatment. It's just I almost feel like I'm grieving for him. I know that things will be harder for him. I keep telling myself that he can have a good life but I find life so hard for me I can't believe it's going to be better for him. I hope his meds will help, he's already showing signs of "being my kid" again. He's not so dark, no longer hearing voices,and he's going to go back to school tomorrow. He's starting back half days, but it's good to see him in a place where he can function. I don't know why I'm rambling.
×
×
  • Create New...